Persistent irregular (fairly constant) spotting/bleeding on Yasmin
Okay, so I'm starting to get frustrated and am coming here because my doctors/naturopaths/EVERYONE don't seem to be able to help me.
I'm 25 and have been on the pill for about 5 years, with a 6 month break from it after about 2 years. Up until January last year (2010) I was on Brevinor, as with a few of the other pills I was getting random spotting (brown, not red, and only once in a blue moon). I was on Brevinor for about 12 months with no problems, often running it on to skip a period (with no spotting or issues!).
In January last year I had a bit of a break down, and at around the same time I started spotting (again, just brown). I assumed the bleeding/spotting was due to the stress my body was under, but it didn't ease up, even after I settle emotionally. SINCE THEN, I have been spotting almost everyday. I have changed pills (Brevinor 1, then Brenda 35, now Yasmin) and have made sure to stay on each for at least 3 months to let my body adjust. I have been on Yasmin for about 5 months now. It seems to have EASED the spotting. When I say eased, I mean for the first month I thought I had found my solution - I had no spotting, I stopped bleeding 2 days after starting my active pills, and had no concerns at all... until 3 days before I was due to take the placebo tablets, and I started bleeding again. I didn't worry too much, and took the placebo pills (when I was supposed to). After starting the active pills again, I stopped bleeding, but went back to brown spotting... and it went on for the entire cycle. I've since had another "pill free" period (the placebo tablets)... but oddly, didn't really bleed as such, and only had very light, light spotting (both red and brown). After starting up the active pills again, I stopped all spotting for a couple of days, and have now started lightly spotting again.
So, I know this has all been VERY brief... but a year's worth of problems is a lot to go through when it's all pretty much the same. My doctor has had multiple pelvic ultrasounds, as well as transvaginal ultrasounds carried out on me, and they have all shown that I have a very, very thin endometrium. Both my doctor and Gyno thought this may have been causing the bleeding, as when the endometrium is TOO thin, any movement can trigger bleeding because the blood vessels are exposed. I think it's ranged between 2mm and at last check was at 3.2mm (which apparently should be thick enough for stability). My gut feeling is that this ISN'T the problem, because to me it feels hormonal. I get premenstrual symptoms before I have a true bleed (even if it's mid-cycle). My gyno has suggested a hysteroscopy D&C (even though ultrasounds have shown no sign of polyps or anything) because sometimes it can settle irregular bleeding... but I'm nervous to do that, because it seems like a harsh procedure for a uterine lining which is already thin. My doctor has suggested I go OFF the pill all together, but I am seeing someone and really don't know if that's the answer - I should be able to be on the pill and not bleed constantly, right?! I've asked my doctor to test my hormones, but she said it can't be that (which doesn't make sense to me - hormones seems to be the logical answer, to me... so please tell me if that's completely insane for her to say?).
Anyway, I'm only 25, and this has been going on for a year now... bleeding/spotting 95% of the time! It's completely ruining my social life, because I'm so nervous of having late nights, or being to active in case it makes the bleeding worse. My sex life has come to a stand-still because I'm ALWAYS bleeding.
Is there anyone who has any suggestions of what else it could be? Or any other things I could ask my doctor to try??? Or any TREATMENTS I could talk to my doctor about?
Has anyone had success with a hysteroscopy D&C stopping this kind of spotting?? I'm so confused and frustrated by this whole situation. I've spent HUNDREDS, and possibly thousands of dollars trying to work out what is causing this!
Any advice would be so greatly appreciated.